Alert archive / Mississippi / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Oct 1, 2010, 3:21 AM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2010, 3:21 AM CDT (08:21 UTC)
- Expired
- Oct 1, 2010, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2879 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS84 KJAN 010821 RFWJAN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 321 AM CDT FRI OCT 1 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012200- /O.UPG.KJAN.FW.A.0003.000000T0000Z-101003T0000Z/ /O.NEW.KJAN.FW.W.0002.101001T0821Z-101002T0000Z/ /O.NEW.KJAN.FW.A.0004.101002T0000Z-101003T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 321 AM CDT FRI OCT 1 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. ALSO...A FIRE WEATHER WATCH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ARKLAMISS REGION TODAY. RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RANGE FROM 15 TO 25 PERCENT...WITH THE LOWEST VALUES ACROSS THE MISSISSIPPI DELTA REGION. ADDITIONALLY...NORTHERLY WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS...ARE EXPECTED TODAY. THE COMBINATION OF THE LOW RELATIVE HUMIDITY AND BREEZY WINDS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH TODAY...ESPECIALLY DURING THE AFTERNOON HOURS. SIMILAR LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS COULD RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION INTO THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON HOURS. THEREFORE...THE FIRE WEATHER WATCH COULD BE EXTENDED...AND ADDITIONAL RED FLAG WARNINGS COULD BECOME REQUIRED. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE LAST SEVERAL WEEKS. DUE TO THE VERY DRY GROUND CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. PORTIONS OF THE ARKLAMISS HAVE LOCAL BURN BANS IN EFFECT...AND ADDITIONAL BANS ARE EXPECTED IN THE COMING WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COHEN
3 follow-up statements
104 WWUS84 KJAN 011147 AAA RFWJAN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 647 AM CDT FRI OCT 1 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL SATURDAY AT 7 PM... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012215- /O.CON.KJAN.FW.W.0002.000000T0000Z-101002T0000Z/ /O.CON.KJAN.FW.A.0004.101002T0000Z-101003T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 647 AM CDT FRI OCT 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ARKLAMISS REGION TODAY. RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RANGE FROM 15 TO 25 PERCENT...WITH THE LOWEST VALUES ACROSS THE MISSISSIPPI DELTA REGION. ADDITIONALLY...NORTHERLY WINDS OF 15 TO 20 MPH...WITH HIGHER GUSTS...ARE EXPECTED TODAY. THE COMBINATION OF THE LOW RELATIVE HUMIDITY AND BREEZY WINDS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH TODAY... ESPECIALLY DURING THE AFTERNOON HOURS. SIMILAR LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS COULD RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION INTO THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON HOURS. THEREFORE...THE FIRE WEATHER WATCH COULD BE EXTENDED...AND ADDITIONAL RED FLAG WARNINGS COULD BECOME REQUIRED. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE LAST SEVERAL WEEKS. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. PORTIONS OF THE ARKLAMISS HAVE LOCAL BURN BANS IN EFFECT...AND ADDITIONAL BANS ARE EXPECTED IN THE COMING WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COHEN
652 WWUS84 KJAN 012035 RFWJAN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI OCT 1 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH EXTENDED FROM 7 PM THIS EVENING UNTIL 7 PM SUNDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020445- /O.EXT.KJAN.FW.A.0004.101002T0000Z-101004T0000Z/ /O.CON.KJAN.FW.W.0002.000000T0000Z-101002T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 335 PM CDT FRI OCT 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. DANGEROUS FIRE WEATHER CONDITIONS DEVELOPED ACROSS THE ARKLAMISS REGION TODAY. RELATIVE HUMIDITY VALUES THIS AFTERNOON RANGED FROM 15 TO 20 PERCENT...WITH THE LOWEST VALUES ALONG THE MISSISSIPPI RIVER REGION. ADDITIONALLY...GUSTY NORTHERLY WINDS OF 15 TO 30 MPH EXISTED MUCH OF THE AFTERNOON. THE COMBINATION OF THE LOW RELATIVE HUMIDITY AND BREEZY WINDS RESULTED IN VERY HIGH FIRE DANGER CONDITIONS. SIMILAR LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS COULD RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION THROUGH THIS WEEKEND...PRIMARILY DURING THE AFTERNOON HOURS. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN EXTENDED...AND ADDITIONAL RED FLAG WARNINGS MAY BECOME REQUIRED. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH OR SO. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. AN EXPANDING PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS. ADDITIONAL RED FLAG WARNINGS MAY HAVE TO BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 40
223 WWUS84 KJAN 020025 AAA RFWJAN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 725 PM CDT FRI OCT 1 2010 ...FIRE WEATHER WATCH IN EFFECT UNTIL 7 PM SUNDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020830- /O.EXP.KJAN.FW.W.0002.000000T0000Z-101002T0000Z/ /O.CON.KJAN.FW.A.0004.000000T0000Z-101004T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 725 PM CDT FRI OCT 1 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING AT 7 PM. HIGH FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE ARKLAMISS REGION THROUGH SUNDAY. RELATIVE HUMIDITY VALUES EACH DAY WILL BE FROM 18 TO 25 PERCENT...WITH THE LOWEST VALUES ALONG THE MISSISSIPPI RIVER REGION. ADDITIONALLY...GUSTY NORTHERLY WINDS OF 10 TO 15 MPH WITH GUSTY WINDS OF AROUND 20 MPH CAN BE EXPECTED FOR SATURDAY AFTERNOON. FOR SUNDAY NORTH WINDS WILL BE 10 TO 20 MPH WITH GUSTS ARUOND 25 MPH IN THE AFTERNOON. THEREFORE REDFLAG WARNINGS MAY BECOME REQUIRED FOR SATURDAY AND SUNDAY. THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE LACK OF RAINFALL DURING THE PAST MONTH OR SO. DUE TO THE VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. AN EXPANDING PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS. ADDITIONAL RED FLAG WARNINGS MAY HAVE TO BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 17
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Sep 30, 7:25 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Sep 30, 7:25 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU SEP 30 20100
.UPDATE...HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE AND WILL CONTINUE
THE FIRE WEATHER WATCH UNTIL 00Z SUNDAY. THE FORECAST LOOKS ON TRACK WITH
THE DRY FRONT COMING THROUGH FOR TONIGHT...GIVING THE REGION LOWS IN
THE LOWER TO MIDDLE 50S./17/
./PREVIOUS DISCUSSION...357 PM CDT THU SEP 30 2010
...FIRE DANGER GROWING FOR THE REGION...
.DISCUSSION...SHORT TERM(TONIGHT THROUGH SUNDAY) FOLLOWING NEAR
RECORD DRY CONDITIONS FOR THE MONTH OF SEPTEMBER IN SEVERAL CWFA
LOCATIONS...THE FIRE DANGER CONCERNS ARE GROWING AS WE HEAD INTO THE
MONTH OF OCTOBER. NLY WINDS HAVE BEEN MORE IMPRESSIVE THAN EXPECTED
TODAY WITH GUSTS FREQUENTLY ABOVE 20 MPH FOR THE ERN 2/3 OF THE AREA
WHILE MINIMUM RELATIVE HUMIDITIES HAVE STAYED BELOW 25 PERCENT FOR
SEVERAL HOURS FOR MOST LOCATIONS. AT LEAST 2 TO 3 MORE AFTERNOONS OF
THESE CONDITIONS ARE VERY POSSIBLE GOING THROUGH THE WEEKEND AND THUS
THE RAISED FIRE WEATHER CONCERNS EXTENDING THE FIRE WEATHER WATCH
THROUGH SATURDAY.
OTHERWISE...LONGWAVE UPPER TROUGHING WILL PERSIST ACROSS THE ERN
CONUS THROUGH THE WEEKEND WITH A HIGH-AMPLITUDE RIDGE AXIS OVER THE
CENTRAL AND W CONUS. THIS OVERALL PATTERN WILL SUPPORT SUBSIDENT
NWLY FLOW ALOFT ACROSS OUR AREA THROUGH THE WEEKEND MEANING DROUGHT
CONDITIONS WILL ONLY WORSEN. A REINFORCING DRY SURFACE FRONT
CURRENTLY DIVING SWD ACROSS THE MID SOUTH HAS KICKED UP A CUMULUS
FIELD PUSHING 25KTS IN FORWARD SPEED. THE FRONT DROPS THROUGH ALL
OUR AREAS TONIGHT AND WILL LIKELY HOLD UP TEMPS SLIGHTLY FROM
PREVIOUS NIGHTS...ALL LOCATIONS STAYING IN THE 50S. MODEL CONSENSUS
IS FOR PWAT VALUES FALLING INTO THE 0.35-0.45-INCH RANGE IN THE WAKE
OF THIS FRONT ON FRIDAY AS NLY WINDS SHOULD AVERAGE 14-20KTS WITH
GUSTS OVER 25KTS AT TIMES. SURFACE DEWPOINTS ARE EXPECTED TO FALL
INTO THE U30S TO L40S ACROSS THE REGION FRIDAY...ESPECIALLY ALONG
THE MS RIVER PER LATEST NAM12 RUNS.
ABOUT THE BEST NEWS AHEAD...AFTERNOON TEMPERATURES WILL BE AVERAGING
5-8F DEGREES COOLER THAN TODAY AND THESE READINGS OF 78-83F SHOULD BE
THE MAXES ON SATURDAY AS WELL. MAV GUIDANCE GENERALLY ACCEPTED WITH
ADJUSTMENTS TOWARD LOWER AFTERNOON DEWPOINTS OF THE NAM12 MODEL./40/
LONGER TERM(SUNDAY THROUGH THURSDAY)...THERE IS NARY A DROP OF RAIN
TO BE FOUND IN THE MEDIUM RANGE MODELS BEFORE THE MIDDLE OF NEXT WEEK
AS THE LONG WAVE PATTERN HOLDS TOUGH. THE NET RESULT FOR OUR REGION
SHOULD BE BELOW NORMAL TEMPERATURES STARTING SUNDAY. THE GFS/SREF
DEVELOP A RATHER SHARP POSITIVELY TILTED TROUGH ACROSS THE OHIO
VALLEY AND OVER OUR CWA BY SUNDAY WHILE THE ECMWF CLOSES A LOW OFF
OVER THE OHIO VALLEY BY SUNDAY. THE GFS/SREF HAVE A 1030MB HIGH
CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY WHILE THE ECMWF IS
FARTHER NORTH WITH THE HIGH CENTERED OVER THE NORTHERN PLAINS. EITHER
SOLUTION WILL HELP SEND A SHOT OF REINFORCING COOL DRY AIR SOUTHWARD
INTO OUR REGION THAT WILL BRING COOLER THAN NORMAL TEMPERATURES FOR
SUNDAY AND LAST THROUGH MID WEEK.
AFTERNOON HIGHS SUNDAY THROUGH TUESDAY WILL BE IN THE 70S WITH LOWS
IN THE 40S. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE UPPER
LEVEL TROUGH AND SFC HIGH WHICH IT SHIFTS EAST THROUGH WEDNESDAY. THE
ECMWF ON THE OTHER HAND...FORMS AN OMEGA BLOCK WITH ANOTHER CLOSED
LOW OVER THE WESTERN CONUS AND RIDGING OVER THE CENTRAL CONUS BY
TUESDAY. THE ECMWF TAKES THE ASSOCIATED SFC HIGH SOUTH OVER OUR AREA
THROUGH WEDNESDAY INSTEAD OF SHIFTING IT EAST. AGAIN...EITHER WAY THE
GULF OF MEXICO WILL REMAIN CLOSED TO US AND WL MAINTAIN A COOL DRY
AIRMASS OVER THE REGION THROUGH THURSDAY. THE 00Z GFS MOS WAS CLOSE
TO THE ENSEMBLE MEANS AND GENERALLY ACCEPTED THROUGH THE LONG TERM.
MAYBE A BREAK IN THE DRYNESS HINTED FOR ABOUT COLUMBUS DAY...WE CAN
ONLY HOPE SO. /22/40/
&&
.FIRE WEATHER...VERY DRY SOIL CONDITIONS CONTINUE WITH KEETCH-BYRAM
DROUGHT INDICES IN EXCESS OF 700 ACROSS A LARGE PART OF THE FORECAST
AREA. WORSENING DROUGHT CONDITIONS ARE EXPECTED AND ADDITIONAL
COUNTIES BEING ADDED TO BURN BAN LIST ALREADY IN EFFECT. MANY AREAS
ARE EXPECTED TO EXPERIENCE CRITICAL RELATIVE HUMIDITY VALUES DURING
THE WATCH DURATION. RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONLY
RECOVER TO THE 70-80 PERCENT LEVEL TONIGHT BEFORE FALLING OUT TO
CLOSE TO 20 PERCENT FRIDAY AFTERNOON AND 25-30 PERCENT SATURDAY.
20-FT WIND SPEEDS ARE EXPECTED TO RANGE FROM 15 TO 20 MPH FOR FRIDAY
AND ANOTHER RED FLAG WARNING WILL LIKELY BE NEEDED FROM ABOUT MID
MORNING THROUGH THE AFTERNOON HOURS. WINDS SHOULD BE A BIT LOWER ON
SATURDAY AND MORE MARGINAL FOR WARNING CRITERIA OVERALL. THUS...THE
RED FLAG CONDITIONS SHOULD EXPIRE THIS EVENING HOWEVER THE FIRE
WEATHER WATCH HAS BEEN EXTENDED THROUGH SATURDAY EVENING FOR NOW
AND WILL BE A DAY-TO-DAY DECISION./40/
&&
.AVIATION...GENERALLY VFR CONDITIONS WITH CLEAR SKIES ARE EXPECTED
TONIGHT THROUGH FRIDAY NIGHT. NORTHERLY WINDS AT 10 TO 15 KT WITH
GUSTS TO 20-25 KT ARE EXPECTED AGAIN FRIDAY 15Z-23Z IN WAKE OF A
COLD FRONT THAT WILL MOVE ACROSS THE REGION TONIGHT.. NORTHERLY
WINDS WILL BE A BIT WEAKER FRIDAY NIGHT. /27/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 82 48 80 / 0 0 0 0
MERIDIAN 53 83 45 80 / 0 0 0 0
VICKSBURG 56 81 47 80 / 0 0 0 0
HATTIESBURG 55 84 48 81 / 0 0 0 0
NATCHEZ 56 81 49 79 / 0 0 0 0
GREENVILLE 53 80 49 80 / 0 0 0 0
GREENWOOD 53 80 48 80 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR MSZ018-019-
025>066-072>074.
LA...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR LAZ007>009-015-
016-023>026.
AR...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Sep 30, 2:08 PM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT THU SEP 30 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 208 PM CDT THU SEP 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY... THE FIRE WEATHER WATCH CONTINUES THROUGH FRIDAY EVENING. ON FRIDAY...THE COMBINATION OF VERY DRY VEGETATION...MINIMUM RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT DURING THE AFTERNOON...AND NORTHERLY WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL RESULT IN ELEVATED FIRE DANGER CONDITIONS. ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE INTO THE WEEKEND...AND AREA FIRE AGENCIES DISCOURAGE ANY OUTDOOR BURNING. A RED FLAG WARNING COULD AGAIN BECOME NECESSARY ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... BREEZY AND EVEN DRIER CONDITIONS WILL CONTINUE INTO THIS WEEKEND. AS A RESULT...THE FIRE WEATHER WATCH CONTINUES THROUGH SATURDAY EVENING...AND COULD BE EXTENDED INTO SUNDAY AND EVEN INTO THE BEGINNING OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 27
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:21 AM CDT | Fire Weather Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 48 hr |
Nearby
Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.